MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF1245
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/07/2026
Type of Reportable Event Death
Event or Problem Description
It was reported to gore, that on (b)(6) 2026, a patient with pararenal aneurysm was implanted with a gore® tag® conformable thoracic stent graft with active control system, gore® excluder® thoracoabdominal branch endoprosthesis (tambe) system, and a gore® excluder® aaa endoprosthesis.A vascular access via the right axillary artery was made for the introduction of the tambe branch components, where a 12 fr gore® dryseal flex introducer sheath (dsf) was used.On the same date, the patient suffered a type a dissection with the primary entry tear in the ascending aorta, extending into the descending aorta.It is not known if this dissection reached the most proximal implanted device.A supracoronary ascending aorta replacement (scar) was performed.Initially, the patient appeared to have recovered well but unfortunately passed away on (b)(6) 2026.The physician reported that the dsf, which was introduced pass the brachiocephalic trunk, into the aortic arch and down the descending thoracic aorta, is the cause of the type a dissection.
 
Additional Manufacturer Narrative
D10: concomitant medical products: (relevant associated devices used with the device being reported on): gore® excluder® thoracoabdominal branch endoprosthesis (tambe) system.H6: code e0515: e051501 should be used instead of e0515 (due to system limitations).Code b14: product history review is ongoing.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated investigation findings code to c19, code c21 is no longer applicable.Updated investigation conclusions code to d15, code d16 is no longer applicable.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and indicated the product met creganna medical specifications and procedures.This complaint was initiated based on information received from the field.The information reported in the complaint does not reasonably suggest a potential malfunction or product packaging and/or labeling issue has occurred.Neither images enabling direct assessment of product performance nor the product itself were returned for evaluation.The reported aortic dissection represents a known complication or adverse event that can occur when using the device.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key25274360
Report Number3007284313-2026-04802
Device Sequence Number9685962
Product Code DYB
UDI-Device Identifier00733132628117
UDI-Public(01)00733132628117(17)280117
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDSF1245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Supplement Date Received by Manufacturer06/08/2026
Initial Report FDA Received Date05/26/2026
Supplement Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexFemale
Patient RaceWhite